MAUDE Adverse Event Report: ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY

ENDOLOGIX (TRIVASCULAR) OVATION IX; AORTIC MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Codes Fluid/Blood Leak (1250); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Material Integrity Problem (2978)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Failure of Implant (1924)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
The patient was treated with the ovation ix abdominal stent graft system.Post polymer fill of the aortic body stent graft, the patient experienced hypotension and was successfully treated for an anaphylactic reaction per the device ifu.The aortic body fill channels did not appear filled a decision was made to implant a palmaz stent graft at the level of the sealing rings successfully achieving proximal seal.Difficulty was experience while attempting to cannulate the contralateral limb, the physician elected to conclude the procedure.One day post-op the patient underwent emergent fem-fem crossover bypass however, subsequently expired.The physician reported the patient had refused blood products.The cause of death was not initially reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment, the intraoperative polymer leak with a severe anaphylactic reaction complaint is unconfirmed due to lack of the initial implant operative note.The ir +13 and 16 rings filled properly, 1st, 2nd, 3rd, 4th half rings did not fill, ipsi-lateral limb (left side) successfully deployed, blood loss, contra limb(right side) not implanted left untreated, emergent fem-fem bypass (b)(6) 2019 patient expired (b)(6) 2019 events are confirmed.The event is most likely user related due to the contra limb not implanted during initial implant, planned step procedure.Additionally, anatomy relatedness could not be determined due to lack of pre case planning computed tomography (ct) scan or report, however a tortuous aorta anatomy was reported.The procedure related harms identified were acute blood loss, anemia, acute renal failure, emergent additional surgical procedures (fem-fem bypass and placement of a dialysis catheter), hemodynamic instability and death.The refusal of the patient to receive blood products despite significant acute blood loss following the fem-fem bypass procedure (hemoglobin decreased from 12.7 to 4.3) most likely contributed to this event.The acute blood loss was associated with the need for significant vasopressor support, contributing to acute renal failure, further contributing to the patient's declining condition.Additional contributing factors were contra limb (right limb) not implanted (user related) during the initial implant procedure most likely causing the loss of right lower leg pulse, necessitating an urgent surgical fem-fem bypass.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
OVATION IX
Common Device Name
AORTIC MAIN BODY
Manufacturer (Section D)
ENDOLOGIX (TRIVASCULAR)
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9210141
Report Number3008011247-2019-00156
Device Sequence Number3107285
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3220801FS073119013
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS073119-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION CUSTOM SEAL FILL POLYMER; OVATION IX ILIAC LIMB; PALMAZ STENT GRAFT; OVATION CUSTOM SEAL FILL POLYMER; OVATION IX ILIAC LIMB; PALMAZ STENT GRAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR